Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

I made a mistake, will it change my life forever?

I was never the happiest person but I was at least comfortable in my own skin before this experience. Long story short a few weeks ago I was convinced by some friends to take shrooms (my first and only experience with psychedelic drugs) and had a very bad time largely centred on feeling out of control mentally. After a ropey day of recovery the day after, I seemed to have put it behind me, but a couple weeks after I had what I've been told was an anxiety attack (the only one I'd ever had) in a cinema, and have been battling constant anxiety ever since. The symptoms have been very dynamic. The first few days I experienced severe derealisation/depersonalisation, and I've had a host of other physical symptoms including chest pains and body numbness. I've just started medical treatment have being prescribed citalopram on a low dose (10mg) a few days ago, and the physical symptoms (now that the side effects have subsided) appear to be on the decline. Mentally, though I still feel totally detached and different. I try to he rational and know that currently negative thinking is what I'm geared for, but I feel like a totally different person now. I don't feel comfortable in my body and the world looks different. I want to believe that I will feel "normal" again eventually but I find it difficult to see past this constant state of anxiety and altered outlook. Will I have to just learn to accept I'm different now? Thanks for your help.
4 Responses
Avatar universal
I know what you mean about feeling uncomfortable in your body! I have never taken drugs but I do have derealization and depersonalization due to extreme anxiety and stress. The world looks/ feels different to me now and I feel like I have this invincible bubble around me but it feels small like it's smothering me and that makes me feel weird in my own skin!
Avatar universal
Personally, I wouldn't have rushed to the medication.  You had a rough experience and you are suffering the remnants of it.  I would have tried therapy first to get your bearings back.  I still encourage it -- most likely you've done two things:  triggered something inside you and created a fear from the bad experience.  
Avatar universal
Thanks for the advice paxiled. I have therapy starting in a few weeks, but my doctor suggested the medication because of how distressed I was with physical symptoms, although we were both reluctant at first. I have to say I'm still a bit uneasy with taking them I feel like my mind ticks a lot slower, but I don't know if that's just the anxiety
Avatar universal
ya me to I feel that same way wow I am not alone in this awful feeling
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?